MAUDE Adverse Event Report: COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01261
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: boston scientific hydratome rx 44 20 mm cut wire, 0.035 in (0.89mm) x 260 cm, catalog: m00583040, lot # 26985985, exp.Date: 2024-03-16, was utilized during the initial gi procedure, hydratome rx 44.Pma/510(k) #: k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown gi procedure using a safe-t-j rosen catheter exchange wire guide, the wire fractured requiring immediate intervention to control bleeding.A follow up gi procedure required to remove the retained wire fragments.Additional event and patient outcome information has been requested.
 
Additional Manufacturer Narrative
Description of event: as reported, during an unknown gi procedure using a safe-t-j rosen catheter exchange wire guide, the wire fractured requiring immediate intervention to control bleeding.A follow up gi procedure required to remove the retained wire fragments.Investigation ¿ evaluation a document based investigation was performed, including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed.However, images of the wire guide after failure were provided, showing that the wire guide separated into two pieces and unraveled.A review of the device history record found no non-conformances related to the reported failure mode.There have been no other complaints on the lot.There is no evidence to suggest the product was made out of specification.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings ¿this product is a delicate instrument.Avoid forceful angulation.¿ precautions ¿do not attempt to torque the wire guide.¿ ¿when you use the wire guide with another device, consider the end-hole size and the length of the device in order to ensure a proper fit between the wire guide and the device.¿ ¿do not advance or withdraw a wire guide when resistance is encountered, as a perforation could occur.¿ ¿inspect the wire guide for kinks or damage prior to use.¿ how supplied ¿sterile is package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: b2, h6- this information was available but incidentally omitted from the initial report.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11841736
Report Number1820334-2021-01353
Device Sequence Number3846673
Product Code DQX
UDI-Device Identifier00827002012615
UDI-Public(01)00827002012615(17)250910(10)13390697
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2025
Device Model NumberG01261
Device Catalogue NumberTHSCF-35-145-1.5-ROSEN
Device Lot Number13390697
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer07/06/2021
07/30/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/29/2021
08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age73 YR